Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 212, NWS Jackson, KY

June 15, 20114 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 15, 2011, 12:38 PM EDT for 4 counties in Kentucky. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2011, 12:38 PM EDT (16:38 UTC)
Expired
Jun 15, 2011, 1:01 PM EDT
In force
23 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Estill County, KY, Menifee County, KY, Powell County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 44 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 12:53 PM EDTTSTM WND DMGRogers, KYONE TREE DOWN ON GLEN-CARIN ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

658 
WUUS53 KJKL 151638
SVRJKL
KYC065-165-197-237-151715-
/O.NEW.KJKL.SV.W.0212.110615T1638Z-110615T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1238 PM EDT WED JUN 15 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTH CENTRAL MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
  POWELL COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHWESTERN WOLFE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 115 PM EDT

* AT 1235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR HARDWICK...OR 6 MILES NORTH
  OF IRVINE...AND MOVING EAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STANTON...FITCHBURG...KNOWLTON...FURNACE...ROSSLYN...CAT CREEK...
  ROGERS CHAPEL...BOWEN...PILOT...LOMBARD...SEE...NADA...SLADE...
  NATURAL BRIDGE S.P....HAYSTACK...GLENCAIRN...ROGERS...KOOMER RIDGE
  CAMPGROUND...JENSON AND RED RIVER GORGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3793 8360 3781 8350 3772 8359 3772 8400
      3785 8401
TIME...MOT...LOC 1638Z 269DEG 47KT 3778 8389
WIND...HAIL 60MPH <.50IN

$$

RAY
2 follow-up statements
842 
WWUS53 KJKL 151649
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1249 PM EDT WED JUN 15 2011

KYC065-165-197-237-151715-
/O.CON.KJKL.SV.W.0212.000000T0000Z-110615T1715Z/
MENIFEE KY-POWELL KY-WOLFE KY-ESTILL KY-
1249 PM EDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
ESTILL...NORTHWESTERN WOLFE...SOUTHEASTERN POWELL AND SOUTH CENTRAL
MENIFEE COUNTIES UNTIL 115 PM EDT...

AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR SEE...OR 9 MILES WEST OF
CAMPTON...MOVING EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  ROGERS...KOOMER RIDGE CAMPGROUND...JENSON...RED RIVER GORGE...PINE
  RIDGE...HIGH FALLS...CALABOOSE AND VALERIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3772 8359 3772 8384 3786 8379 3793 8360
      3781 8350
TIME...MOT...LOC 1650Z 272DEG 47KT 3776 8369
WIND...HAIL 60MPH <.50IN

$$

RAY
903 
WWUS53 KJKL 151701
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
101 PM EDT WED JUN 15 2011

KYC065-165-197-237-151712-
/O.CAN.KJKL.SV.W.0212.000000T0000Z-110615T1715Z/
MENIFEE KY-POWELL KY-WOLFE KY-ESTILL KY-
101 PM EDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ESTILL...
NORTHWESTERN WOLFE...EASTERN POWELL AND SOUTH CENTRAL MENIFEE
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3772 8359 3772 8384 3786 8379 3793 8360
      3781 8350
TIME...MOT...LOC 1702Z 272DEG 47KT 3774 8349

$$

RAY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 10:50 AM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 15, 10:50 AM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1050 AM EDT WED JUN 15 2011

.SHORT TERM.../THE REST OF TODAY/...UPDATED

MESOSCALE UPDATE...

14Z SFC ANALYSIS SHOWS HIGH PRESSURE RETREATING OFF TO THE EAST IN
THE FACE OF AN APPROACHING WARM FRONT THAT RUNS SOUTHEAST FROM A
HEALTHY LOW CENTERED OVER EASTERN IOWA. ALONG THIS BOUNDARY...THE
TRAIN OF MCS ACTIVITY CONTINUES THIS MORNING WITH THE REMNANTS OF ONE
THAT MOVED OUT SOUTHERN INDIANA RENEWING ITSELF OVER SOUTH CENTRAL
KENTUCKY. THIS WILL BE MERGED WITH THE NEXT ONE THAT CAME OUT OF
ILLINOIS LATE LAST NIGHT SO IT LOOKS LIKE A STORMY PERIOD ON TAP FOR
EAST KENTUCKY INTO THE EVENING. WITH THE CLOUD TOPS CONTINUING TO
COOL AND A MORE FAVORABLE UPPER LEVEL ENVIRONMENT...AND GREATER
DIURNALLY DRIVEN INSTABILITY...WITH TIME EXPECT THESE CLUSTERS TO
HOLD TOGETHER AND SLOWLY MOVE THROUGH EAST KENTUCKY DURING THE LATE
MORNING AND FOR THE FIRST PART OF THE AFTERNOON. THE NEXT QUESTION IS
WHETHER THE CLUSTERS ARE FED FROM BEHIND AND JUST SLOWLY CLEARS FROM
WEST TO EAST OR ANOTHER BATCH DEVELOPS A FEW HOURS BEHIND...IN THEIR
WAKE. HAVE DRAWN THE WEATHER GRIDS AND HOURLY POP GRIDS TO REFLECT
THIS LATTER THINKING ON TIMING AND STORM MOTION. THE SLOW NATURE OF
THE CORE SYSTEM WILL ALSO MAKE HEAVY RAIN A POTENTIAL SO WILL UPDATE
THE HWO TO INCLUDE THIS AND ALSO ADD MENTION IN THE ZONES. IT LOOKS
LIKE GUSTY WINDS AND HAIL WILL BE A DISTINCT POSSIBILITY AS THESE
CLUSTERS PASS SO HAVE ALSO INCLUDED THAT INTO THE WX GRIDS. SEVERE
WEATHER MAY BE MITIGATED BY THE DENSE OVERCAST THAT HAS OVERSPREAD
EAST KENTUCKY LIMITING INSOLATION AND INSTABILITY...BUT CERTAINLY
THESE STORMS WILL BE STRONG. ACCORDINGLY...WILL MAINTAIN THE SEVERE
WORDING IN THE HWO AS WELL AS ADD MENTION OF THE PROPENSITY FOR
LIGHTNING WITH THE STORMS. HAVE ALSO NUDGE FORECAST HIGHS DOWN TODAY
GIVEN THE CLOUDS AND INBOUND PCPN. UPDATES WILL BE ISSUED SHORTLY.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TODAY THROUGH FRIDAY/

DECENT AGREEMENT EXISTS BETWEEN THE GFS AND SREF MODELS FOR DAYS 1-3
OF THE FORECAST. THE OVERALL MODEL CONSENSUS SUGGESTED THAT A RIDGE
OF HIGH PRESSURE THAT HAS BEEN IN PLACE ACROSS THE OHIO VALLEY THE
PAST FEW DAYS...WILL FINALLY BEGIN BREAKING DOWN LATER TODAY. THE
PRIMARY WEATHER CONCERN FOR TODAY WILL BE TWO LARGE COMPLEXES OF
THUNDERSTORMS ONGOING ACROSS WESTERN ILLINOIS AND SOUTHERN MISSOURI.
BASED ON THE LATEST GFS AND SREF MODELS...THESE THUNDERSTORM CLUSTERS
WILL CONSOLIDATE OVER SOUTHERN ILLINOIS AND THE MISSOURI BOOT HEEL
REGIONS...BEFORE MOVING ACROSS THE LOWER OHIO AND UPPER TENNESSEE
VALLEYS THIS AFTERNOON. BASED ON CURRENT SATELLITE IMAGERY...THIS
SEEMS LIKE A REASONABLE SCENARIO. MADE A FEW CHANGES TO THE FORECAST
FOR TODAY AND EARLY TOMORROW...MAINLY TO INCREASE THE OVERALL AREAL
COVERAGE OF SHOWERS AND STORMS AS THE AFOREMENTIONED MCSS
CONSOLIDATE. ALSO SLOWED DOWN THE EASTWARD PROGRESSION OF THE
THUNDERSTORM COMPLEX AS THE GFS AND SREF ARE IN GOOD AGREEMENT ON
THIS. THAT BEING SAID...THE MODIFIED FORECAST WILL FEATURE A 3-6 HOUR
LONGER PERIOD OF RAIN TODAY AND TONIGHT. THE IMPETUS FOR ALL OF THIS
ACTIVITY WILL BE A SLOW MOVING WARM FRONT...AS IT MOVES OUT OF THE
SOUTHERN MISSISSIPPI VALLEY AND NORTHEASTWARD ACROSS THE TENNESSEE
AND OHIO VALLEYS RESPECTIVELY. THE PRESENCE OF THIS BOUNDARY WILL
KEEP AT LEAST A SMALL CHANCE OF RAIN IN THE FORECAST FOR EASTERN
KENTUCKY THROUGH THE END OF THE WEEK. THE MAIN AXIS OF PRECIPITATION
WILL SHIFT NORTHEASTWARD AS THE WEEK PROGRESSES...WITH SHOWERS AND
STORMS LIKELY CONFINED TO THE EASTERN THIRD OF THE FORECAST AREA BY
THE END OF THE WEEK. PRECIPITATION CHANCES WILL ALSO DECREASE...AS
WINDS SHIFT TO THE WEST...WHICH WILL CUT DOWN ON MOISTURE ADVECTION
INTO THE AREA AND UPSLOPE FLOW. ALSO INCREASED THE AMOUNT OF CLOUD
COVER EXPECTED...ACCOUNTING FOR THE SLOWER EASTWARD PROGRESSION OF
THE AFOREMENTIONED FRONTAL BOUNDARY AND LONGER PERIOD OF SHOWERS AND
STORMS THAT WAS INCORPORATED INTO THE FORECAST.

WENT CLOSE TO THE COOLER MOS NUMBERS FOR DAYTIME HIGHS THROUGH
FRIDAY...AS THIS JIVES WELL WITH TEMPERATURE TRENDS FROM THE PAST FEW
DAYS. EXTENSIVE CLOUD COVER AND THE LONGER DURATION OF RAIN EXPECTED
WILL ALSO ACT TO KEEP TEMPERATURES COOLER THAN THE WARMER METMOS
HIGHS TODAY THROUGH FRIDAY. OTHER THAN A FEW TWEAKS HERE AND
THERE...THE DEWPOINT...RH...AND WIND FORECAST WERE ALREADY IN PRETTY
GOOD SHAPE.

.LONG TERM.../FRIDAY NIGHT THROUGH TUESDAY/

THE MODELS ARE IN DECENT AGREEMENT THROUGH MONDAY AND THEN BEGIN TO
DIVERGE. AS SUCH...AFTER MONDAY...CONFIDENCE GOES DOWN QUITE A BIT.
FROM FRIDAY NIGHT THROUGH SUNDAY MORNING...A WARM FRONTAL BOUNDARY
WILL BE DRAPED ACROSS EASTERN KENTUCKY AS AN UPPER RIDE OVER THE
CENTRAL US WILL BE TRYING TO PUSH TO THE EAST. THE REST OF THE
PERIOD...EASTERN KENTUCKY WILL BE IN THE WARM SECTOR WITH A WARM
FRONT WELL TO THE NORTH AND A COLD FRONT WELL TO THE WEST. THE
MODELS START TO DIVERGE AS TO THE TIMING A STRENGTH OF AN UPPER LOW
WHICH THE GFS HAS LOCATED OVER NORTHEASTERN COLORADO WITH SOME
STRONG RIDGING OVER KENTUCKY ON TUESDAY MORNING WHILE THE GFS HAS
THE UPPER LOW OVER NORTHERN MINNESOTA WITH A TROUGH APPROACHING THE
AREA. WILL FAVOR THE SLOWER TIMING OF THE ECMWF FOR NOW. IN
GENERAL...DID NOT WANT TO MAKE TOO MANY CHANGES IN THE EXTENDED DUE
TO THE MODEL DIFFERENCES AND THE RUN TO RUN INCONSISTENCIES...SO
JUST ADJUSTED BASED ON THE LATEST MODEL TRENDS.

&&

.AVIATION.../12Z TO 12Z/

CLOUDS WILL THICKEN AND LOWER AS A FRONTAL SYSTEM APPROACHES FROM
THE WEST. THE MODELS ARE SHOWING A SHORT WAVE MOVING THROUGH THE AREA
AROUND 12Z AND THEN ANOTHER TROUGH APPROACHING IN THE AFTERNOON. THE
CURRENT RADAR IS SHOWING SOME THUNDERSTORMS APPROACHING FROM THE
WEST. CURRENT THINKING IS THE THUNDERSTORMS WILL LOOSE SOME OF THEIR
STEAM AS THEY MOVE INTO DRIER LOW LEVEL AIR AND THEN THE MAIN PUSH
WILL BE LATE THIS AFTERNOON. THIS IS IN GOOD AGREEMENT WITH THE 6 GMT
NAM OUTPUT. THE NAM BUFR SOUNDINGS WERE ALSO INDICATING VERY UNSTABLE
AIR FOR THIS AFTERNOON. PART OF THE PROBLEM FOR THUNDERSTORMS FORMING
TODAY IS THAT THE LOW LEVELS ARE A BIT DRY AND THERE IS SOME CAPPING.
IF THUNDERSTORMS GET GOING...THEY WILL COULD BE STRONG TO
SEVERE...HOWEVER THE QUESTION IS WILL THEY GET GOING AND WHEN. PUT SOME
STRONG GUSTY WIND AND HAIL IN THE TAFS FOR THE AFTERNOON
THUNDERSTORMS DUE TO THE VERY UNSTABLE CONDITIONS AND FAVORABLE
SHEAR. EXPECT SOME ISOLATED THUNDERSTORMS TO BE POSSIBLE THROUGH 6Z
AND THEN FOR SOME LOW CIGS AND VSBY WITH FOG...ESPECIALLY FOR AREAS
THAT GET A LOT OF RAIN THIS AFTERNOON AND EVENING.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...AR/GREIF
LONG TERM....JJ
AVIATION...JJ
Hazardous weather outlook, Jun 15, 11:00 AM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1100 AM EDT WED JUN 15 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-161800-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
1100 AM EDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL MOVE ACROSS EAST KENTUCKY TODAY AND TONIGHT. A
FEW STORMS THIS AFTERNOON AND EVENING COULD PRODUCE LARGE HAIL AND
DAMAGING WINDS. LOCALLY HEAVY RAIN AND FREQUENT CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED WITH ANY OF THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE FROM THURSDAY THROUGH LATE SUNDAY
NIGHT AND AGAIN ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF EXCESSIVE RAIN...
LARGE HAIL OR WIND DAMAGE TO THE JACKSON WEATHER OFFICE.

AR/GREIF

In the hours before

Special weather statement, Jun 15, 11:07 AM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1107 AM EDT WED JUN 15 2011

KYZ068-069-079-083-084-151600-
ROCKCASTLE-PULASKI-WAYNE-MCCREARY-JACKSON-
1107 AM EDT WED JUN 15 2011

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH NOON EDT WEDNESDAY...

   NORTHWESTERN JACKSON...
   ROCKCASTLE...
   PULASKI...
   WAYNE AND
   WEST CENTRAL MCCREARY.

AT 1104 AM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 15 MILES SOUTHWEST OF STANFORD TO 23 MILES
NORTHWEST OF MONTICELLO TO 10 MILES WEST OF ALBANY...MOVING EAST AT
35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MAGNUM AROUND
1125 AM EDT...ZULA AROUND 1130 AM EDT...MONTICELLO AROUND 1135 AM
EDT...SOMERSET AROUND 1145 AM EDT...MOUNT VERNON 1150 AM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

RAY
Special weather statement, Jun 15, 12:16 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1216 PM EDT WED JUN 15 2011

KYZ068-079-080-083>085-151645-
ROCKCASTLE-PULASKI-LAUREL-WAYNE-WHITLEY-MCCREARY-
1216 PM EDT WED JUN 15 2011

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 1245 PM EDT WEDNESDAY AFTERNOON...

   ROCKCASTLE...
   PULASKI...
   WESTERN LAUREL...
   WAYNE...
   NORTHWESTERN WHITLEY AND
   MCCREARY.

AT 1216 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 6 MILES NORTHEAST OF EUBANK TO PULASKI COUNTY
PARK TO SUNNYBROOK...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF
STANFORD TO SOMERSET TO 11 MILES EAST OF ALBANY...MOVING EAST AT 50
MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BRODHEAD AROUND
1225 PM EDT...LAKE LINVILLE AROUND 1230 PM EDT...MUELLERSVILLE AROUND
1235 PM EDT...BALDROCK AROUND 1240 PM EDT...STEARNS AROUND 1245 PM
EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

RAY
Special weather statement, Jun 15, 12:35 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1235 PM EDT WED JUN 15 2011

KYZ058-059-068-151700-
POWELL-ESTILL-ROCKCASTLE-
1235 PM EDT WED JUN 15 2011

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 100 PM EDT WEDNESDAY AFTERNOON...

   POWELL...
   ESTILL AND
   NORTH CENTRAL ROCKCASTLE.

AT 1235 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 6 MILES NORTHWEST OF HARRIS FERRY TO WINSTON TO
ROCKFORD...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF WINCHESTER
TO 8 MILES EAST OF RICHMOND TO BEREA...MOVING EAST AT 50 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WITT AROUND
1240 PM EDT...LOCUST BRANCH AROUND 1245 PM EDT...WILLOW TREE AROUND
1250 PM EDT...TEXOLA AROUND 1255 PM EDT...SLADE AROUND 100 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

RAY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 11:28 AM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle21 min
Jun 15, 4:10 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Fleming, Menifee, Montgomery, Rowan35 min
Jun 15, 4:26 PM EDTTornado WarningJKLBath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more34 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.